[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.141.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1988

Gynecomastia Associated With Calcium Channel Blocker Therapy

Author Affiliations

From the Division of Epidemiology and Surveillance, Office of Epidemiology and Biostatistics, Center for Drugs and Biologics, Food and Drug Administration, Rockville, Md.

Arch Intern Med. 1988;148(2):379-380. doi:10.1001/archinte.1988.00380020123017
Abstract

• Gynecomastia is a reaction that is not usually associated with calcium channel blocker therapy. The Division of Epidemiology and Surveillance, within the US Food and Drug Administration (Rockville, Md), has received 31 reports of gynecomastia occurring after the use of these drugs. The underlying mechanism of this reaction is unknown, although two patients did report elevated prolactin levels. Gynecomastia developed in two patients, resulting in the surgical removal of the breast and/or nodules before discontinuation of drug therapy. The possibility of an association between calcium channel blockers and gynecomastia should be considered before an extensive workup or surgical procedure is undertaken.

(Arch Intern Med 1988;148:379-380)

×